A Case of Myelodysplastic Syndrome with Intestinal Behçet’s Disease-Like Symptoms Treated by Prednisolone and Azacitidine
Unusual clinical course, Challenging differential diagnosis, Rare disease, Educational Purpose (only if useful for a systematic review or synthesis)
Masatsugu Endo, Akira Sekikawa, Takehiko Tsumura, Takanori Maruo, Yukio Osaki
(Department of Gastroenterology and Hepatology, Osaka Red Cross Hospital, Osaka, Japan)
Am J Case Rep 2015; 16:827-831
Intestinal Behçet’s disease-like symptoms are rare complications of myelodysplastic syndrome and are often refractory to immunosuppressive therapies. We described a case of myelodysplastic syndrome complicated by Behçet’s disease-like symptoms treated with prednisolone and azacitidine.
CASE REPORT: A 68-year-old Japanese woman was admitted to our hospital because of persistent high fever and lower abdominal pain. Oral ulcerations developed after admission, and multiple ulcers were found in her terminal ileum by endoscopic examination. She was diagnosed with myelodysplastic syndrome with trisomy 8 by bone marrow examination. Her symptoms diminished after administration of prednisolone, but relapsed afterwards. She began azacitidine therapy and her symptoms have been controlled for at least 10 months.
CONCLUSIONS: This case might suggest the possibility of azacitidine as a treatment option for myelodysplastic syndrome complicated by Behçet’s disease-like symptoms.
Keywords: Antimetabolites, Antineoplastic - therapeutic use, Aged, Azacitidine - therapeutic use, Behcet Syndrome - etiology, Bone Marrow Cells - pathology, Drug Therapy, Combination, Endoscopy, Gastrointestinal, Female, Follow-Up Studies, Glucocorticoids - therapeutic use, Humans, Ileal Diseases - drug therapy, Myelodysplastic Syndromes - drug therapy, Prednisolone - therapeutic use